MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR4064
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter was received for evaluation.During visual evaluation, no kinks were noted to the catheter shaft and no anomalies to the luers, bifurcate or glue fillets.During functional testing, an in-house presto inflation device was used to inflate the balloon and water was noted leaking from the balloon.The balloon fibers were stripped and re-inflated.Leaking was noted from the distal tip.Under microscopic examination, the inner guidewire lumen was noted to have a tear and kink.No other functional testing was performed.One photo was provided and reviewed.The photo shows the dorado balloon.Liquid droplets are noted at the distal end of the balloon.No other anomalies noted.Therefore, the investigation is confirmed for the reported leak as leaking was noted from the distal tip of the balloon based on the provided photo and functional testing of the returned sample.The investigation is confirmed for the identified material split as the inner guidewire lumen was noted to have a tear and kink under microscopic examination of the returned sample.The tear noted within the inner lumen is a possible cause of the reported leak.However, a definitive root cause for the alleged leak and identified material split could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 05/2024.
 
Event or Problem Description
It was reported that during an angioplasty procedure via left brachial artery, the pta balloon allegedly leaked.The procedure was completed using another device.There was no reported patient injury.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15613647
Report Number2020394-2022-00803
Device Sequence Number7975297
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4064
Device Catalogue NumberDR4064
Device Lot Number93SF0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight71 KG